Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    The last 3 months my periods have been ridiculously painful and heavy. I never have been light and pain free...but at the moment I seem to be having a period every 2 and a half weeks for 3days.

    And Im very heavy, I wont use an adjective to describe it..its a bit gross. I dont want to go on the pill as im concerned it will make me put weight on...also im not in a relationship so im not having sex, so there seems little point.

    Anyone else had this, sudden change? in frequency and quality of their periods?
    Offline

    2
    ReputationRep:
    I'm pretty sure this is a see the doctor kind of symptom, and I had your concerns about the pill, and I wasn't with anyone either, but I went on it and it made everything so, so, so, so much simpler.
    Offline

    4
    ReputationRep:
    You don't need to be having sex to go on the pill, if it'll help your period then it's far from pointless

    A trip to your doctor is in order m'dear. I wouldn't have thought it'd be anything to worry about.
    • #2
    #2

    (Original post by Anonymous)
    The last 3 months my periods have been ridiculously painful and heavy. I never have been light and pain free...but at the moment I seem to be having a period every 2 and a half weeks for 3days.

    And Im very heavy, I wont use an adjective to describe it..its a bit gross. I dont want to go on the pill as im concerned it will make me put weight on...also im not in a relationship so im not having sex, so there seems little point.

    Anyone else had this, sudden change? in frequency and quality of their periods?
    Never had this change. But I used to have excrutiatingly painful periods- vomiting, migraines and stomach cramps. Went to my doctor about 8 years ago and was prescribed mefenamic acid. It's a godsend, relieves all my symptoms. I have to take it every time I have my period. But go to your doctor- he can advise you more.
    Offline

    0
    ReputationRep:
    Please go to a Gynaecologist. Don't self diagnose and go on the pill, because even if you want to go on the pill, a gynaec can help you decide what pill brand etc is right for your body. How old are you btw? Do you also have hair on your chin/ mood swings/ skin problems? If yes, get yourself checked for Polycystic Ovaries.
    • #1
    • Thread Starter
    #1

    No, none of those symptoms. im 20, but as i say a few of my friends have gone on the pill (microgynon namely) and it has made them put *a lot* of weight on.
    Offline

    0
    ReputationRep:
    I used to have really heavy periods. They sometimes used to last up to a fortnight!! So i totally know what you are going through! I went to the doctor and they put me on the pill and it's worked wonders as it realy regulates your periods so you can be prepared. It made mine slightly lighter too. Definately go to your gp and see what they could recommend!
    Offline

    0
    ReputationRep:
    (Original post by thatwhichiam)
    I'm pretty sure this is a see the doctor kind of symptom, and I had your concerns about the pill, and I wasn't with anyone either, but I went on it and it made everything so, so, so, so much simpler.
    Agree with this!

    By the way I did not put any weight on when I was given the pill, my pill brand is Ovranette if that is of any use to you. My doctor asked me if there was any pill I particularly wanted to be put on (I didn't have a clue on brands, so I said I didn't mind), so you may be given a choice too, otherwise just ask.
    Offline

    4
    ReputationRep:
    (Original post by Anonymous)
    No, none of those symptoms. im 20, but as i say a few of my friends have gone on the pill (microgynon namely) and it has made them put *a lot* of weight on.
    This why there are so many pills, once you've been on one, if it's not working for you and you're having bad side effects, your doctor can judge which pill will be better for you from the side effects you've experienced.
    Offline

    15
    ReputationRep:
    My sister being the grest sister she is, she seems to always need to tell me when shes on her 'bloody' day :awesome:

    and she told me she used a hot water bottle the other day to ease the pain.


    God i wish she never told me this stuff
    Offline

    16
    ReputationRep:
    Go to the doctors

    In the meantime hot baths, gentle exercise and hot water bottles should help a little.
    Offline

    0
    ReputationRep:
    I'd go to the doctors.
    You may have something sinister like endrometriosis if the pain is that bad.
    *edit* also if you're having IBS like symptoms (bowel cramps and diarrhea / constipation) *edit*
    I myself suffer(ed) from awful period cramps - vomitting & the works.
    I got perscribed mefenamic acid and it did nothing after the second time I took it.
    I went to the doctors again and got put on the pill (another edit: the pill I went on was microgynon - i didn't put on any weight) which in itself was pretty horendous. I was bleeding almost constantly and finally a stomach bug made me stop taking it because i was convinced it was a side effect.

    Thankfully since then my period has been relativley OK. I can just take paracetamol and nurofen to ward of the pains.

    If you have an exam coming up or you don't want your period there are certain pills that can be perscribed for you to take the day before your period and every day after that you don't want it.
    My doctor told me about them but I didn't enquire further due to not having any more exams to sit (i was worried about not being able to sit certain modules due to being on)
    Offline

    0
    ReputationRep:
    Don't you just love that time of the effing month.:rolleyes:
    Offline

    22
    ReputationRep:
    (Original post by Anonymous)
    The last 3 months my periods have been ridiculously painful and heavy. I never have been light and pain free...but at the moment I seem to be having a period every 2 and a half weeks for 3days.

    And Im very heavy, I wont use an adjective to describe it..its a bit gross. I dont want to go on the pill as im concerned it will make me put weight on...also im not in a relationship so im not having sex, so there seems little point.

    Anyone else had this, sudden change? in frequency and quality of their periods?
    When I was 14 I went on the pill because I had agonising periods that lasted 2 weeks at a time! Needless to say I wasn't sexually active, but it dramatically improved my quality of life! Go for it! I haven't looked back since, and I've put noooo weight on x
    Offline

    0
    ReputationRep:
    I'm currently sat with my hot water bottle, all drugged up and I've not moved out of bed for 2 days. I know how you feel and I've got prescribed medication which doesn't seem to be working either to be honest. I'm contemplating just going on the pill too; if it starts to make you put weight on, talk to your pharmacist/GP and switch brands.
    Offline

    0
    ReputationRep:
    Go to the doctors as other has said, but I recommend evening primrose oil and nice hot baths I get terrible pains a lot (and VERY bad mood swings too) and i find it helps
    Offline

    0
    ReputationRep:
    This is regarding people saying the pill, the pill doesnt always work, i used to have relatively normal periods but when i started taking the pill they have become much more heavier and causing me pain.
    Offline

    1
    ReputationRep:
    The pill doesn't make you always put weight on. :s:
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 13, 2009
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What's your favourite Christmas sweets?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.